Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2000, 9:10 PM CDT for Hancock County, Kentucky. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 9:10 PM CDT (02:10 UTC)
- Expired
- Jun 14, 2000, 9:25 PM CDT
- In force
- 15 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Hancock County, KY
The radar
The Louisville radar (KLVX), 75 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:20 PM CDT | Thunderstorm Wind 50 E | Hawesville, KY | Trees were downed across roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS53 KLMK 150209 SVRSDF KYC091-150225- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 910 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN NORTHWEST KENTUCKY * UNTIL 925 PM CDT * AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PELLVILLE...OR ABOUT 58 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUKES...HAWESVILLE AROUND 915 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. VLD/STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 14 2000 FCST PRBLM THIS PRD IS CHC OF TSTMS WITH APPRCHG UPR TROF. AT 18Z SCT TSTMS DVLPG OVR CWA IN WRM...MOIST...UNSTBL AIRMASS. AFTN TEMPS ARE WRMG INTO MID 80S WITH DWPTS APPRCHG 70. SAT IMGRY INDCTS AREA/LINE OF CONV FROM MIDDLE TN N THRU CNTRL KY. THIS AREA FORMING IN AREA OF MAX INSTBLY AS SHWN ON LAPS LI...THEATAE...AND CAPE DATA. SVR TSTM BOX HAS JUST BEEN ISSUED FOR IL/IN IMMEDIATELY N OF CWA WHERE UPR TROF PROVIDING MOR SUPPORT FOR SVR WX. AIRMASS OVR CWA CONTS VRY UNSTBL AND XPCT SOME SCT TSTMS THRU AFTN/EVE ALTHO HAV SOME DOUBT AS TO ANY ORGANIZED SVR TSTMS. CDFNT WILL STALL AND WKN N OF OH RVR AND SHOULD LEAVE CWA IN CONTD UNSTBL AIRMASS THRU FCST PRD. PASSAGE OF UPR TROF ERLY THU SHOULD LESSEN CHC TEMPORARILY WITH SOME CHC RTRNG ON FRI...BETTER CHC ON SAT WITH RTRN OF MN RHz. FWC TEMPS APPR BTR THAN COOLR FAN. MAV APPRS TO BE A GD COMPROMISE...SPCLY FOR THU HI/S. .SDF...NONE RNK
In the hours before
Local storm report, Jun 14, 3:50 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 E WINCHESTER KY WIND DAMAGE
06/14/00 CLARK TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 4:40 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM MT WASHINGTON KY WIND DAMAGE
06/14/00 BULLITT SEVERAL TREES DOWN. 3
POWER LINES DOWN. 2
TELEPHONE LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0510 PM JEFFERSONTOWN KY WIND DAMAGE
06/14/00 JEFFERSON TREES DOWN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0515 PM 2 W TAYLORSVILLE KY WIND DAMAGE
06/14/00 SPENCER TREES DOWN ALONG
HIGHWAY 44. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0535 PM SHELBYVILLE KY WIND DAMAGE
06/14/00 SHELBY TREES DOWN ACROSS
ROADS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.